PDA

View Full Version : Seroxat Withdrawal - HELP !!!!



Spike78
10-01-11, 12:57
Hi everyone,

I haven't posted on here for a while as I was doing "ok" with my health anxiety. With the doctors agreement I am now at the point where I have started to withdraw from seroxat. Having tried a couple of times last year and failed miserably I thought I would try again.

I was originally on 20 mg a day and dropped to 15 mg a day with no major side effects apart from nausea, dizziness and upset stomach, however these all settled down after a week or so. So 8 days ago decided to drop to 10 mg. ARGH!!!! I feel nausea, really bad upset stomach, dizziness, aches and pains, snapping at everybody and at night my heart is beating fast (well it seems fast) and I can hear and feel it pulsating all through my body. :yahoo:

Just need some reassurance and wondered whether anyone else is out there trying to withdraw from this drug and is going through the same nightmare as me. I don't want to give in and increase the dose as I do that everytime.

Any thoughts greatly appreciated.

Thanks, Tracey

JaneC
10-01-11, 13:06
Hi Tracey, sorry you feel so bad. I had a very unpleasant experience coming off another AD 18 months ago. I know you say you don't want to up your dose again but maybe you should have stayed on the 15mg a bit longer? I know it's frustrating but sometimes you just have to take these things slowly. Have you had a look at the paxil progress or seroxat mad forums? Maybe you could get some support there. I hope you feel better soon xx

paul75
10-01-11, 16:28
I know how you feel, I followed my Doctors advice and came off seroxat cold turkey, what a mistake that was !!! That was in June and I felt fine for 2 weeks, then all hell let loose. I've never felt as bad in my life.
If I where you I would come off at your own pace, VERY slowly. If you feel ill then go back to a dose you feel comfortable at and stay there for a while and then try again, 5mg drops are way to large a step down, it should be dropped in very small measurements.

Spike78
12-01-11, 14:18
Thanks for your comments. I am still perservering with the 10mg dose - its been 11 days now on this dose - and I still feel really ill. BUT do I give up now and increase the dose again and stabilise and probably feel better or do I continue with the reduced dose. I just feel that all the horrible physical symptoms I am experiencing and have experienced for the last 11 days will have been for nothing and then when I stabilise I will end up trying again and probably feeling the same.

Is there anyone on the Forum who has / is in the process of reducing their seroxat dosage and if so what withdrawal effects are you experiencing. I really need some reassurance. I hate feeling so ill !!!!!!!!!!!!!

Sorry to moan :shrug:

Thanks, Tracey

elainey70
12-01-11, 14:59
Hi Tracey,

I successfully came of seroxat last April after being on it for 14 years. I'm not going to lie it was horrendous. I was given prozac to help with the withdrawal symptoms, which seemed to help. If you can persevere, it will get easier. After managing to come off them, i have ended up back on them this year, (Won't be coming off them again). Good luck.
x

paul75
12-01-11, 18:33
I experienced, and still am, severe anxiety, depression, agoraphobia, mood swings and bad fatigue. BUT, this maybe due to the fact that I cold turkeyed off it after being on it for 10 years (through no fault of my own). You will still get withdrawal symptoms every time you lower the dose, but do it VERY slowly and these will be kept to a minimum and managble, you are dropping dose to quickly (in my opinion), get some seroxat liquid and do it slowly, even if it means dropping 1 mg per fortnight. It may take a few months or even a year but you will be minimising any withdrawal symptoms. Just my advice, if in doubt consult your Dr. It's difficult to know what to do for the best really and I can see your dilema.
Hope this helps

ash1807
12-01-11, 22:49
Had been on Seroxat for some time, and I took it VERY slow during the taper. After 15mgs, I started on the liquid version, so that I could drop by 0.5mg a time.

Its been over 3 years now that I am off seroxat, but can often still feel some of the withdrwal effects. There is an extermely good website which deals with people on Seroxat taper. Please pm me, so that I can provide you with the detail.

Whatverf you choose to do, includin cross -tapering, make sure you do it all very slowly. There is no rush

All the very best

angelica1414
20-01-11, 01:57
hi tracey, just wanted to tell you im withdrawing off seroxat at the moment after 17 years of being on it,...........this is my second atempt......... im down to 3mgs as from tonight after being on 4mgs since about november, im doing it with the liquid as its easier to taper down, i cant give you any advice of symptoms at the moment as its all very complicated as when i started the withdrawel off them i was given another anti depressant....venalic xl....and have been on them since september, only to be told last week they are reacting with my blood preasure tablets and i need to stop them also! iv lost faith now and havent started the other anti depressants i was given last week and so im going through cold turkey of withdrawel off them now as well as the seroxat! hence why iv done another drop today of the seroxat.
dont be put off by whats happening to me iv also visted the other websites like seroxatmad and paxil and iv saw many stories of succes, i do know you need to do this slowly especially the last few drops, i really hope this works out for you, and must just say the symptoms you are explaining sound soooooo familiar.....keep your chin up and know there are people out here who know exactly how you feel :hugs:

Geoff2301
20-01-11, 10:15
I went down from 60mg to 0 over about 6 weeks. Went down to 40, then 20, 15, 10, 5........... no significant problematic side-effects and I'd been on the stuff for 3 years..... on the 60mg dose for about 8 months. Coming down from the low doses, say 10 to 5mg seemed to cause some sleep problems with incredibly detailed, vivid dreams...... quite entertaining really though..... they weren't "nightmares"!!!

Geoff